LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Is this the tendon damage I'm supposed to look out for?

 - UBBFriend: Email this page to someone!    
Author Topic: Is this the tendon damage I'm supposed to look out for?
MichaelTampa
Frequent Contributor (1K+ posts)
Member # 24868

Icon 1 posted      Profile for MichaelTampa     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've been on factive, a 4th-generation fluoroquinolone, for about 3-4 months. It's the only abx I'm taken supposed to be active against bart.

A couple days ago, I did some yardwork for a couple hours in the morning, and in early evening I was reclining on the couch, cutting toenails, kind of flexed my feet forward some. After I was done with the left foot, I put it back to a relaxed position, but it felt very uncomfortable around the diagonal tendons or ligaments leading from the top of the foot to the bottom of the leg. Some kind of light pain or uncomfortable feeling, and it was kind of pulsing on and off in a few different locations. It lasted about 20-30 seconds, and hasn't felt unusual since then.

Any thoughts. I do plan on calling my LLMD to see what he thinks, but also curious for anyone's thoughts here.

I guess rifampin is the alternative? Is it nearly as good?

Posts: 1927 | From se usa | Registered: Mar 2010  |  IP: Logged | Report this post to a Moderator
MichaelTampa
Frequent Contributor (1K+ posts)
Member # 24868

Icon 1 posted      Profile for MichaelTampa     Send New Private Message       Edit/Delete Post   Reply With Quote 
Actually, just went to an appointment with a neuromuscular massage guy, and he said that type of experience I had with my foot/leg can happen with a fever, which I did have at the time. So, could be just that. He suggested looking to see if it recurs or is just one-time event.
Posts: 1927 | From se usa | Registered: Mar 2010  |  IP: Logged | Report this post to a Moderator
TF
Frequent Contributor (5K+ posts)
Member # 14183

Icon 1 posted      Profile for TF     Send New Private Message       Edit/Delete Post   Reply With Quote 
I agree. People who have told me their experience said that their tendons felt tight where they attached to the bone. It was not a 20-30 second experience.

After a few days of that feeling, they stopped the med and the feeling went away.

Posts: 9931 | From Maryland | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
djf2005
Frequent Contributor (1K+ posts)
Member # 11449

Icon 1 posted      Profile for djf2005     Send New Private Message       Edit/Delete Post   Reply With Quote 
Rifampin can be taken indefinitely and is the best overall abx option IMO

I took Factive and was not impressed.

I would steer clear of the floroquinolones.

Good luck.

Derek

--------------------
"Experience is not what happens to you; it is what you do with what happens to you."

[email protected]

Posts: 2269 | From Lansdowne, Pa | Registered: Mar 2007  |  IP: Logged | Report this post to a Moderator
blinkie
Frequent Contributor (1K+ posts)
Member # 14470

Icon 1 posted      Profile for blinkie     Send New Private Message       Edit/Delete Post   Reply With Quote 
I overextended my elbow while on IV levaquin. I got a sharp shooting pain there for the next several months.

At that point, I decided with the known tendon risks with these meds, it was better not to "overuse" my tendons or joints. It got me out of major housework for three months! =)

BTW- my elbow healed up just fine, it took about 4 months.

Posts: 1104 | From N.California | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
Tracy9
Frequent Contributor (1K+ posts)
Member # 7521

Icon 1 posted      Profile for Tracy9         Edit/Delete Post   Reply With Quote 
When I was on Levaquin, within two days the backs of my heels hurt really bad. It was constant. It got to the point within days I could barely walk and could hardly walk up and down stairs. It was awful. I stuck with it for 11 days and the pain stayed with me for about 2 years, flaring up on and off. Continuing to take it was the stupidest thing I could have done, but the pain was really, really bad and constant, and interfered with walking.

--------------------
NO PM; CONTACT: [email protected]

13 years Lyme & Co.; Small Fiber Neuropathy; Myasthenia Gravis, Adrenal Insufficiency. On chemo for 2 1/2 years as experimental treatment for MG.

Posts: 4480 | From Northeastern Connecticut | Registered: Jun 2005  |  IP: Logged | Report this post to a Moderator
nefferdun
Frequent Contributor (1K+ posts)
Member # 20157

Icon 1 posted      Profile for nefferdun     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had muscle soreness which my LLMD dismissed as a herx. Then when I was reaching out to get something, a tendon snapped in my shoulder. I was in pain for 8 months.

It is thought that those drugs reduce blood flow to the tendons and that is what increases the risk for damage. So you should pay attention to any feelings of discomfort in your muscles or tendons.

--------------------
old joke: idiopathic means the patient is pathological and the the doctor is an idiot

Posts: 4676 | From western Montana | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.